Alert archive / California / Wind Advisories in 2023
Wind Advisory 42, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Sep 28, 2023, 1:09 PM PDT for Riverside County, San Diego County, California. It took effect at Sep 29, 2023, 6:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2023, 1:09 PM PDT (20:09 UTC)
- In effect from
- Sep 29, 2023, 6:00 PM PDT
- Expired
- Oct 1, 2023, 3:00 AM PDT
- In force
- 33 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WWUS76 KSGX 282009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 109 PM PDT Thu Sep 28 2023 CAZ056-058-061-062-065-290515- /O.NEW.KSGX.WI.Y.0042.230930T0000Z-231001T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta and Borrego Springs 109 PM PDT Thu Sep 28 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM Friday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will be mostly in the wind- prone areas on Friday then more widespread for Saturday into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
7 follow-up statements
299 WWUS76 KSGX 290431 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 931 PM PDT Thu Sep 28 2023 CAZ056-058-061-062-065-291315- /O.CON.KSGX.WI.Y.0042.230930T0000Z-231001T1200Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 931 PM PDT Thu Sep 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 5 PM Friday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds will be mostly in the wind- prone areas on Friday, then more widespread for Saturday into Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
542 WWUS76 KSGX 290938 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 238 AM PDT Fri Sep 29 2023 CAZ056-058-061-062-065-292230- /O.EXT.KSGX.WI.Y.0042.230930T0100Z-231001T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 238 AM PDT Fri Sep 29 2023 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected on Saturday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
077 WWUS76 KSGX 292044 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 144 PM PDT Fri Sep 29 2023 CAZ056-058-061-062-065-300515- /O.CON.KSGX.WI.Y.0042.230930T0100Z-231001T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 144 PM PDT Fri Sep 29 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected on Saturday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
898 WWUS76 KSGX 300424 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 924 PM PDT Fri Sep 29 2023 CAZ056-058-061-062-065-301300- /O.CON.KSGX.WI.Y.0042.000000T0000Z-231001T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 924 PM PDT Fri Sep 29 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in blowing dust and sand in the deserts. * ADDITIONAL DETAILS...The strongest winds are expected on Saturday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
353 WWUS76 KSGX 300943 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 243 AM PDT Sat Sep 30 2023 CAZ056-058-061-062-065-302230- /O.CON.KSGX.WI.Y.0042.000000T0000Z-231001T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 243 AM PDT Sat Sep 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
405 WWUS76 KSGX 302026 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 126 PM PDT Sat Sep 30 2023 CAZ056-058-061-062-065-010515- /O.CON.KSGX.WI.Y.0042.000000T0000Z-231001T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 126 PM PDT Sat Sep 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected for this afternoon into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
513 WWUS76 KSGX 010431 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 931 PM PDT Sat Sep 30 2023 CAZ056-058-061-062-065-011000- /O.CON.KSGX.WI.Y.0042.000000T0000Z-231001T1000Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 931 PM PDT Sat Sep 30 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 3 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Sep 28, 9:34 AM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 28, 9:34 AM PDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service San Diego CA 934 AM PDT Thu Sep 28 2023 .SYNOPSIS... A cooling trend will continue through the weekend with strengthening onshore flow and a deepening marine layer. Sunday will likely be the coolest day with inland temperatures as much as 20 degrees below normal. Gusty southwest to west winds will be strongest in the mountains and deserts Saturday into Sunday. There will also be a chance for precipitation from the coast to the mountains Saturday and Sunday. Dry with a warming trend for Monday through the middle of next week when temperatures will return to near normal. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This morning, the marine layer is more than 1,000 feet deeper than yesterday morning with signs of a coastal eddy. This has enabled the low clouds and fog to spread inland to the foothills in San Diego County and into portions of the Inland Empire, producing patchy drizzle. The marine layer inversion is a relatively strong one so clearing may be slow and low clouds may linger at the coast into the afternoon. Through Sunday...Broad low pressure troughing covers most of the western U.S. and will deepen over the next 3-4 days as a reinforcing shortwave trough brings colder air in from the Gulf of Alaska. It will evolve into a closed upper low over Nevada by Saturday night. This will result in lower temperatures, strong and gusty southwest to west winds, increasing clouds and chances for showers. Temperatures will trend lower through Sunday which will be the coolest day, with daytime high temps remaining in the 60s west of the mountains and only reaching the low 80s in the lower deserts. These temps are 15 to 20 degrees below seasonal averages! Onshore flow will continue to strengthen, peaking late Saturday into Sunday with southwest to west winds gusting up to 55 mph in portions of the mtns and adjacent desert areas. Low clouds will increase and spread farther inland through Sunday. Increasing deep layer moisture, instability and some dynamic forcing will also bring chances for showers on Sat and Sun. Some ensemble members are indicating enough integrated vapor transport for a weak atmospheric river extending into southern California on Saturday. While it is increasingly likely that most areas from the coast to the mountains will get at least some measurable precipitation Saturday and Sunday, there is significant uncertainty in the timing and amounts. Current rainfall estimates on Sat and Sun are for amounts ranging from less than one-tenth inch near the coast to one-quarter to locally one-half inch in the mountains. A small number of ensemble members support significantly greater amounts so there is about a 10 percent chance for one inch or more of rainfall in favored locations. Snow levels should remain fairly high on Saturday, mostly above 7500 to 8000 feet, but could fall to 6500 to 7000 feet on Sunday. The large low pressure system over the western states will move slowly inland by late Monday, then move inland more rapidly on Tuesday and Wednesday as high pressure over the eastern Pacific begins to build toward the West Coast. Warming will begin on Monday and continue through the middle of next week with the deterministic NBM indicating high temperatures of around average for Wednesday and Thursday with Wednesday high temperatures 15 to 20 degrees warmer than Sunday for inland areas. && .AVIATION... 281540Z...Coast/Western Valleys...Low clouds with bases 800-1300 FT MSL are occurring across the coastal basin. Reduced vis of 2-4 SM, and locally below 1 SM in FG, especially where low clouds and terrain intersect. Scatter out across valleys through 18z Thu, with coastal locations seeing periods of cigs through the afternoon. Low clouds to push back inland after 00z Fri with bases 1500-2000 FT MSL, rising overnight. Otherwise...Mostly clear with unrestricted vis through tonight. && .MARINE... Moderate to high confidence that south winds will gust near 20 knots near the entrance and throughout the San Diego Bay today. Otherwise, no hazardous marine conditions are expected through Monday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...PG AVIATION/MARINE...EA
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.